Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
em2009

tanning

Recommended Posts

Okay, so when I was younger I would get so tan in the summer and my keloids just disappeared because how dark I would get. I wouldn't get really dark, just a really nice tan. My mom thought I should start tanning a while after I am done with accutane. She tought maybe it will help. I keep thinking that it will only be a temporary fix because if I quit tanning or couldn't go for a while the keloids will still be there. I don't know. Does anyone have any ideas on if this is a good idea or not? Does anyone have any success or good stories of decreasing the reddness in keloids? I have had keloids for almost ten years. I hate having them. People with scarless skin don't know what it's like for us to have scars any kind of scar. My mom wants so hard for the derms to find a way to get rid of them. Anything anyone can say would be much appreciated even if you just tell me to hang in there. I can't ever seem to talk to anyone about this where I live for school and I am so thankful I found ance.org.

Share this post


Link to post
Share on other sites

Some people find success with cortisone injections for keloid scarring. The redness itself usually fades completely, then one only has the raised scarring. That is tough, I know, but there are things you can do.

The only thing that tanning would do is make your red marks last longer, damage the DNA in your skin, and increase your skin cancer risk. Tanning really won't improve scarring. Small amounts of sun exposure daily ARE healthy and help the body and mind, so don't be a hermit!

You might consider also using the scar sheets (the silicone ones) on the scars that are less than a year old. You might also consider Mederma on some of the raised scars, too. Massage in gently as often as directed. Studies on children with burns show that the massage technique can help break up scar tissue. Other studies indicate that Mederma and similar products interfere with collagen production...keloids are excessive collagen/scar tissue formation, so that may help, too.

Share this post


Link to post
Share on other sites

Hey Wynne,

Thanks for replying. I have actually tried cortisone injections. I have been getting them for about 5 years I guess you could say maybe more. I have had some keloids for ten years and the reddness has yet to fade away. I have tried the silicone sheets and mederma. Nothing helps.

The keloids did go down for about a month and a half but most rose back up not much but my derm wants to inject them again when I come back. I think they want to laser them after I finish accutane. I don't really know what they want to do. The derm who wanted to put me on accutane did it to try to help stop the keloids from forming and help the rest of my acne. Since she decided that, I have seen a new resident everytime I go to my appointments. I go to School of Medicine's Medical Center in the State I live in and I thought I would like it but the fact that I don't see the same doctor except the head guy but he sees me for 3 minutes and leaves, really bothers me. At my last appointment the resident didn't even have my chart.

By the way accutane hasn't helped the keloids from forming. I had a new one form out of no where. No acne was there I didn't have any sort of injury.

I am not a hermit I promise. I get lots of sun exposure. I'm in college and my university is big and I walk around a lot and I like to walk to campus which is about 10-15 minute walk depending on how fast I walk.

Thank you for replying.

Share this post


Link to post
Share on other sites

I had keloids on my chest that I've had injected and they flattened out within a week. I've had a lot of success with the cortisone injections. However they do turn really red once they've flattened. They do fade though and I've been getting vbeam laser treatments to help speed the process. So far it's working, they have gone from a dark red to a pink, and I've only had two treatments on my main subject and one elsewhere. You do need multiple injections because each laser treatment I've noticed tends to bring the scar up a little bit (but never to the point it was at before).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×